Alert archive / Michigan / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 45, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 2, 2002, 10:47 PM EDT for Luce County, Michigan. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2002, 10:47 PM EDT (02:47 UTC)
- Expired
- Jul 2, 2002, 11:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Luce County, MI
The radar
The Marquette radar (KMQT), 157 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 2.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1972 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 030247 SVRMQT MIC095-030345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 1046 PM EDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCE COUNTY IN EASTERN UPPER MICHIGAN * UNTIL 1145 PM EDT * AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SENEY...OR ABOUT 22 MILES SOUTH OF GRAND MARAIS. THE STORM WAS MOVING EAST AT 35 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCMILLAN AT 1105 PM EDT DOLLARVILLE AT 1115 PM EDT NEWBERRY AT 1120 PM EDT SOO JUNCTION AT 1135 PM EDT DAMAGING WINDS OVER 60 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. NNNN MRD WWW.CRH.NOAA.GOV/MQT/
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:08 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 2, 9:08 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 908 PM EDT TUE JUL 2 2002 MAIN FCST CONCERN IS CNVCTN ACROSS CWA 00Z WV LOOP SHOWED NRLY ZONAL FLOW FROM THE PAC NW INTO QUEBEC. WEAK SHRTWV RIDING IN THIS FLOW WAS OVR N MN AT 00Z. 00Z RAOB AT CWPL SHOWED A 115 KT UPR JET...WHICH WOULD PUT UPR MI IN THE RRQ IN A FEW HOURS. AT THE SFC...WARM FRONT EXTENDS FROM LOW PRESSURE IN SE SD TO NW WI AND ALONG HIGHWAY M-28 IN UPR MI. TO THE S OF THIS FRONT IS THE HOT AND HUMID AIR MASS THAT UPR MI HAS BEEN IN THE LAST FEW DAYS...WITH TEMPS NR 90F AND DWPTS IN THE LOW 70S. N OF THE FRONT...SLIGHTLY COOLER AND DRIER AIR WITH DWPTS IN THE UPR 50S AT CMX...P59 AND ON ISLE ROYALE. DRIER AIR ALSO TO THE W AT INL AND BIS...WITH K-INDICES BLO 15 ON THEIR 00Z SNDGS. THE COMBINATION OF LIFT FROM THE SHRTWV...UPR DIVGC...LLVL CNVGC AND 2000-3000 J/KG OF CAPE ALONG THE FRONT HAS LED TO SCT -TSRA OVER NW WI AND UPR MI. THE TSTMS ARE CONFINED TO THE BOUNDARY BECAUSE TO THE S IT IS SLIGHTLY CAPPED AND TO THE N OVR NORTHERN LK SUPERIOR IT IS TOO DRY. A COUPLE THINGS HAVE BEEN KEEPING THE TSTMS FROM BECOMING SVR...LIGHT WINDS AT 850MB (UNDER 15 KTS)...0-6 KM SHEAR VALUES AOB 40 KTS AND FRZNG LVLS AROUND 15KFT. MAIN THREAT FROM THEM IS HVY RAIN DUE TO K-INDICES OF 35-40 AND PWS BTWN 1.75 AND 2 INCHES. 21Z RUC SHOWS 500MB FLOW REAMPLIFYING...WITH A RIDGE BUILDING UP THROUGH THE N PLAINS. THIS WL PUT UPR MI IN NW FLOW ALOFT...WHICH SHOULD HELP IN PROPELLING THE FRONT OVR UPR MI...ALONG WITH THE SHRA/TSRA...EASTWARD. 21Z RUC INDICATES THE FRONT WL STRETCH FROM ERY TO IMT BY 09Z...AND THE 18Z ETA SAYS IT WL BE INTO N LK MI BY 12Z. WL TRY TO PUT SOME ENDING TIME OF SCT -TSRA...SINCE THEY WL BE CONFINED TO THE E SIDE OF THE FRONT. THERE IS A POSSIBILITY OF SOME CLRING SKIES...BUT MAINLY IN THE W LATE WHERE DRY AIR FROM MN AND ND FILTERS IN BEHIND THE FRONT. EXPECTING TEMPS TO BE COOLER THAN THE LAST FEW NIGHTS IN W AND N CNTRL UPR MI WHERE THE FRONT MOVES THROUGH. S CNTRL AND ERN MI WL LIKELY SEE LOWS AGAIN NR 70F DUE TO HIGH DWPTS AND CLOUDS. .MQT...NONE. AJ/KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:10 PM EDT | Special Marine Warning | MQT | 110 min | |
| Jul 2, 10:10 PM EDT | Special Marine Warning | MQT | 110 min | |
| Jul 2, 10:10 PM EDT | Special Marine Warning | MQT | 110 min | |
| Jul 2, 10:10 PM EDT | Special Marine Warning | MQT | 110 min | |
| Jul 2, 10:38 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 37 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.